MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION FATHOM C/C BLADE; RETRACTOR BLADE

SEASPINE ORTHOPEDICS CORPORATION FATHOM C/C BLADE; RETRACTOR BLADE
Model Number MR2-102050
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mr2-102050 c/c blade, 50-80mm has not been received and therefore could not be evaluated.No definitive root cause could be established at this time.No further details were provided by the reporter.
 
Event or Problem Description
On (b)(6) 2024, a patient underwent spinal surgery utilizing seaspine's fathom pedicle-based retractor composed of mr2-102075 c/c blade, 75-115mm and mr2-102050 c/c blade, 50-80mm.The superior c/c blade broke during use, causing a nut to fall into the surgical site twice.The nut was retrieved without complication.This resulted in a 45 min surgical delay.No additional anesthesia was required, surgery was completed within normal surgical timeframe.Seaspine was made aware of the delay on 6 may 2024.There was no impact to the patient.This report is for the mr2-102050 c/c blade, 50-80mm.
 
Additional Manufacturer Narrative
The mr2-102050 c/c blade, 50-80mm was returned without the mr2-002035-12 c/c blade gearhead and mr2-002035-13 c/c blade gearhead nut.It is possible the laser beam weld affixing the two broke and/or the mr2-002035-12 c/c blade gearhead pin or threads sheared under extreme distraction force.A definitive root cause could not be determined as the failed components were not returned for evaluation.No further details were provided by the reporter.
 
Event or Problem Description

Brand Name
FATHOM C/C BLADE
Common Device Name
RETRACTOR BLADE
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
amanda fonseca
5770 armada dr.
carlsbad, CA 92008
7602165655
MDR Report Key19378114
Report Number3012120772-2024-00017
Device Sequence Number7549306
Product Code GAD
UDI-Device Identifier10889981300067
UDI-Public10889981300067
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMR2-102050
Device Catalogue NumberMR2-102050
Device Lot NumberWT34010A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown